Alert archive / Colorado / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 331, NWS Denver/Boulder, CO

August 14, 20254 counties in Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 14, 2025, 6:19 PM MDT for 4 counties in Colorado. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2025, 6:19 PM MDT (00:19 UTC)
Expired
Aug 14, 2025, 7:00 PM MDT
In force
41 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Damage threat
Considerable
Hail
1.75 in
Wind
70.0 mph

Counties Logan County, CO, Morgan County, CO, Washington County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 114 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.3 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2025-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3588 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2025-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3588 J/kg
Mixed-layer CIN
-127 J/kg
Mixed-layer LCL
2009 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.1

Open this sounding in Storm Lab

The text

As transmitted.

000 
WUUS55 KBOU 150019
SVRBOU
COC075-087-121-123-150100-
/O.NEW.KBOU.SV.W.0331.250815T0019Z-250815T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Denver CO
619 PM MDT Thu Aug 14 2025

The National Weather Service in Denver has issued a

* Severe Thunderstorm Warning for...
  Southwestern Logan County in northeastern Colorado...
  Northeastern Morgan County in northeastern Colorado...
  North Central Washington County in northeastern Colorado...
  Eastern Weld County in northeastern Colorado...

* Until 700 PM MDT.

* At 619 PM MDT, a severe thunderstorm was located 4 miles east of 
  Antelope Springs, or 15 miles northeast of Fort Morgan, moving 
  east at 15 mph.

  HAZARD...Golf ball size hail and 70 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect
           hail damage to roofs, siding, windows, and vehicles.
           Expect considerable tree damage. Wind damage is also
           likely to mobile homes, roofs, and outbuildings. Hail
           may accumulate on roadways causing hazardous travel.

* Locations impacted include...
  Merino, Hillrose, Willard, Snyder, Prewitt Reservoir, Messex and 
  Union.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone outdoors should move to shelter inside a well-built structure 
and stay away from windows. This storm is capable of producing 
widespread damaging winds and dangerous hail.

Torrential rainfall is also occurring with this storm and may lead 
to flash flooding. Do not drive your vehicle through flooded 
roadways.

&&

LAT...LON 4052 10374 4066 10355 4054 10334 4035 10332
      4030 10364
TIME...MOT...LOC 0018Z 247DEG 12KT 4043 10363

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Gimmestad
2 follow-up statements
515 
WWUS55 KBOU 150042
SVSBOU

Severe Weather Statement
National Weather Service Denver CO
642 PM MDT Thu Aug 14 2025

COC075-087-121-123-150100-
/O.CON.KBOU.SV.W.0331.000000T0000Z-250815T0100Z/
Logan CO-Morgan CO-Washington CO-Weld CO-
642 PM MDT Thu Aug 14 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 7 PM MDT FOR 
SOUTHWESTERN LOGAN, NORTHEASTERN MORGAN, NORTH CENTRAL WASHINGTON 
AND EASTERN WELD COUNTIES...

At 642 PM MDT, a severe thunderstorm was located 7 miles southwest 
of Willard, or 19 miles northeast of Fort Morgan, moving northeast 
at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage
         to roofs, siding, and trees.

Locations impacted include...
  Merino, Hillrose, Willard, Prewitt Reservoir, Messex and Union.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing damaging winds and large 
hail.

Heavy rain is occurring with this storm and may lead to flooding. Do 
not drive your vehicle through flooded roadways.

&&

LAT...LON 4052 10369 4053 10370 4066 10355 4054 10334
      4035 10332 4032 10354
TIME...MOT...LOC 0019Z 246DEG 14KT 4043 10367

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Gimmestad
662 
WWUS55 KBOU 150101
SVSBOU

Severe Weather Statement
National Weather Service Denver CO
701 PM MDT Thu Aug 14 2025

COC075-087-121-123-150111-
/O.EXP.KBOU.SV.W.0331.000000T0000Z-250815T0100Z/
Logan CO-Morgan CO-Washington CO-Weld CO-
701 PM MDT Thu Aug 14 2025

...SEVERE THUNDERSTORM WARNING HAS EXPIRED FOR SOUTHWESTERN LOGAN, 
NORTHEASTERN MORGAN, NORTH CENTRAL WASHINGTON AND EASTERN WELD 
COUNTIES...

The storm which prompted the warning has weakened below severe 
limits, and has exited the warned area. Therefore, the warning has 
been allowed to expire. However, gusty winds are still possible as 
thunderstorms move east across Logan and northern Washington 
counties.

&&

LAT...LON 4052 10369 4053 10370 4066 10355 4054 10334
      4035 10332 4032 10354
TIME...MOT...LOC 0042Z 246DEG 14KT 4047 10356

$$

Gimmestad

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 5:43 PM MDT, 36 minutes earlier. Its key messages:

  • Mostly dry thunderstorms and new wildfire starts possible this evening. Strong, gusty outflow winds a threat with the storms.
  • The heat peaked today. Slight cooling into this weekend, but still above normal temperatures through the week ahead.
  • Moisture increases Friday and Saturday with a higher chance of thunderstorms. Drier weather again later this weekend through most of next week.
Area forecast discussion, Aug 14, 5:43 PM MDT, 36 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
543 PM MDT Thu Aug 14 2025

.KEY MESSAGES...

- Mostly dry thunderstorms and new wildfire starts possible this
  evening. Strong, gusty outflow winds a threat with the storms.

- The heat peaked today. Slight cooling into this weekend, but
  still above normal temperatures through the week ahead.

- Moisture increases Friday and Saturday with a higher chance of
  thunderstorms. Drier weather again later this weekend through
  most of next week.

&&

.DISCUSSION /Through Thursday/...
Issued at 240 PM MDT Thu Aug 14 2025

Water vapor imagery indicates upper level moisture is increasing
from the southwest, and that will continue through tomorrow as
deeper moisture arrives from the Desert Southwest. Initially, the
low levels are very dry and warm, and with deep layer mixing
DCAPE has grown to 1700-1800 J/kg. These are impressive numbers,
so the main threat from any of these high based showers and storms
will remain strong, gusty microburst winds of 40-50+ mph. That
threat will continue through early evening. A couple gusts
reaching severe criteria will be possible especially as storms
push east across the plains where stronger/slightly more organized
downdrafts are expected with higher instability.

On Friday, there is good agreement that precipitable water (PW)
values finally climb to or just above normal levels, ranging from
near 100% over the plains to 120% over the mountains. 700-500 mb
specific humidity increases to 5-6 g/kg, not terribly impressive
but still better than today. It will still be quite warm and dry
in the low levels (highs mostly in the mid 90s), so storms will
still be high based. At least there's a better chance of storms
with measurable rainfall due to the increased total column water.
The same can be said for Saturday, although temperatures cool
slightly but will still be just above normal levels. There is a
weak shortwave noted, but timing is uncertain and it could come
through too early in the day to support any appreciable uptick in
storm coverage.

By Sunday, the airmass is advertised to start drying again in the
wake of Saturday's shortwave and slight building of the ridge. PW
values are expected to drop to slightly below normal again. Thus,
storm coverage and propensity for measurable rainfall would
decrease. Models are uncertain with moisture building on the
plains for Monday and Tuesday, but it appears there's some chance
of storms both days - even as the upper level ridge retrogrades
and amplifies in the Central Rockies.

That upper level ridge is expected to continue to build and
retrograde slightly into western Colorado and Utah through
Wednesday and Thursday. This will bring higher confidence in fewer
storms and warming temperatures. There high confidence that high
temperatures will be several degrees above normal, pushing back
into the mid 90s on the plains and I-25 Corridor.

&&

.AVIATION /00Z TAFS through 00Z Saturday/...
Issued at 540 PM MDT Thu Aug 14 2025

Outflow boundaries will continue to push across DIA for the next
2-3 hours before settling on normal drainage patterns by 05Z. Will
leave the TEMPO -TSRA in through 01Z and hopefully that will be
long enough.  May need to extend the TEMPO group for outflow
winds a bit past 01Z. There should not be any ceiling issues.

&&

.FIRE WEATHER...
Issued at 240 PM MDT Thu Aug 14 2025

A couple dry thunderstorms have developed in the mountains early
this afternoon, and will likely continue into early evening. This
will keep the threat of new wildfires in place, especially
considering how dry the near surface environment is (RH in the
teens outside of storms). Also, gusty outflow winds will occur
with most showers and storms. We'll keep the Red Flag Warning
going until 10 pm for the potential new wildfire starts due to dry
thunderstorms.

Friday will still be quite warm and dry in the low levels, but
mid and upper level moisture will increase further. Therefore,
showers and storms with hopefully wetting rains will become more
numerous. There's still a chance that a couple storms could be
dry, but not enough coverage to warrant another Red Flag. Saturday
should feature one more day of better shower and storm coverage.
Then drier and warmer weather is expected for Sunday through much
of next week, but winds will remain light through this period.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 10 PM MDT this evening for COZ211>218.

&&

DISCUSSION.....Barjenbruch
AVIATION.......rjk
FIRE WEATHER...Barjenbruch
Hazardous weather outlook, Aug 14, 10:35 AM MDT, 7 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1035 AM MDT Thu Aug 14 2025

COZ030>051-151645-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1035 AM MDT Thu Aug 14 2025

...RED FLAG WARNING FOR THE MOUNTAINS, FOOTHILLS, AND HIGH
MOUNTAIN VALLEYS THROUGH THIS EVENING...

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

The potential for new wildfire starts will increase today, as some
thunderstorms will produce lightning but little if any rainfall.
Any passing showers or storms will also be capable of producing
sudden wind gusts to 40-50 mph or more. Temperatures will heat up
to the highest of the week, with highs expected to reach the
upper 90s across the plains and I-25 Corridor. A few spots will
reach 100F. Be sure to stay hydrated and take plenty of breaks in
the shade if working outdoors.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Somewhat higher storm coverage can be expected Friday and
Saturday, especially over the mountains. Drier weather is
expected to return again by Sunday and continue into early next
week, although there will be a slight chance of storms each
afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be required today or tonight.

In the hours before

Special weather statement, Aug 14, 4:50 PM MDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Denver CO
450 PM MDT Thu Aug 14 2025

COZ042>044-142330-
Northeast Weld County CO-Central and South Weld County CO-Morgan
County CO-
450 PM MDT Thu Aug 14 2025

...AN AREA OF THUNDERSTORMS WILL IMPACT NORTHWESTERN MORGAN AND
CENTRAL WELD COUNTIES UNTIL 530 PM MDT...

At 450 PM MDT, Doppler radar was tracking an area of thunderstorms
in northwest Morgan county and adjacent parts of Weld county,
between Wiggins, Stoneham, and Briggsdale, moving northeast at 10
mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Wiggins, Jackson Reservoir, Goodrich, Weldona, Orchard, Riverside
  Reservoir, New Raymer, Briggsdale, Stoneham, Buckingham and
  Masters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.

&&

LAT...LON 4052 10435 4065 10436 4063 10365 4023 10387
      4024 10433
TIME...MOT...LOC 2248Z 204DEG 10KT 4027 10406

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Gimmestad
Special weather statement, Aug 14, 5:44 PM MDT, 35 minutes before
Special Weather Statement
National Weather Service Denver CO
544 PM MDT Thu Aug 14 2025

COZ042-044-048-150030-
Northeast Weld County CO-Logan County CO-Morgan County CO-
544 PM MDT Thu Aug 14 2025

...AN AREA OF THUNDERSTORMS WILL IMPACT EASTERN MORGAN...WEST
CENTRAL LOGAN AND NORTHEASTERN WELD COUNTIES UNTIL 630 PM MDT...

At 544 PM MDT, Doppler radar was tracking an area of strong
thunderstorms extending from near Keota to near Adena School, or
extending from 36 miles northwest of Fort Morgan to 7 miles south of
Fort Morgan, moving northeast at 15 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Fort Morgan, Brush, Log Lane Village, Hillrose, New Raymer,
  Stoneham, Antelope Springs, Snyder, Keota, Pawnee Buttes, Adena
  School, Buckingham, Fort Morgan Airport and Union.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.

&&

LAT...LON 4052 10400 4071 10425 4099 10404 4071 10350
      4022 10347 4018 10347 4007 10385 4044 10389
TIME...MOT...LOC 2344Z 223DEG 11KT 4073 10410 4048 10376 4015 10376

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Gimmestad

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 6:37 PM MDTSpecial Weather StatementBOUMorgan38 min
Aug 14, 6:52 PM MDTSpecial Weather StatementBOULincoln38 min
Aug 14, 7:00 PM MDTSpecial Weather StatementBOULogan45 min
Aug 14, 9:34 PM MDTSpecial Weather StatementBOULogan41 min
Aug 14, 10:13 PM MDTSpecial Weather StatementBOUPhillips47 min
Aug 15, 3:49 PM MDTSpecial Weather StatementBOUWashington41 min
Aug 15, 4:19 PM MDTSpecial Weather StatementBOUAdams41 min
Aug 15, 4:54 PM MDTSpecial Weather StatementBOUDenver51 min
Aug 15, 5:01 PM MDTSpecial Weather StatementBOUMorgan44 min
Aug 15, 5:48 PM MDTSpecial Weather StatementBOUMorgan42 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.